MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 20X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 3ML LL W/NDL 20X1-1/2 RB; PISTON SYRINGE
Model Number 309579
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that white foreign matter was found inside the syringe 3ml ll w/ndl 20x1-1/2 rb needle before use.The following information was provided by the initial reporter: "customer has received the following customer complaint for a white.Foreign material found inside the needle 309579, lot 9175481.".
 
Additional Manufacturer Narrative
H.6.Investigation: two photos displaying a loose standard needle assembly were received and evaluated.It was observed in both photos, the shield was removed, and a large white foreign matter particle was present next to the exposed cannula and shield.The loose particle appeared to be epoxy and was larger than level 3 in size, which was rejectable per product specification.Probable root cause, jam occurred and was not detected in the next process.Based on the investigation and photo sample analysis the defect reported by the customer is confirmed.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.H3 other text : see h.10.
 
Event or Problem Description
It was reported that white foreign matter was found inside the syringe 3ml ll w/ndl 20x1-1/2 rb needle before use.The following information was provided by the initial reporter: "customer has received the following customer complaint for a white.Foreign material found inside the needle 309579 lot 9175481.".

Brand Name
SYRINGE 3ML LL W/NDL 20X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key10738070
Report Number1213809-2020-00740
Device Sequence Number17051506
Product Code FMF
UDI-Device Identifier30382903095798
UDI-Public30382903095798
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2024
Device Model Number309579
Device Catalogue Number309579
Device Lot Number9175481
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/30/2020
Supplement Date Received by Manufacturer09/30/2020
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1